Please use this identifier to cite or link to this item:
http://hdl.handle.net/10397/4994
Title: | Magnons and factons in diluted antiferromagnets (invited) | Authors: | Orbach, R Yu, KW |
Issue Date: | 15-Apr-1987 | Source: | Journal of applied physics, 15 Apr. 1987, v. 61, no. 8, p. 3689-3691 | Abstract: | Site‐diluted antiferromagnets with short‐range interactions can serve as a model magnetic percolation system. A length scale ξ exists such that for length scales (1/q)>ξ the structure is continuous (hydrodynamic limit), and the magnetic excitations are antiferromagnetic magnons, with a stiffness constant which depends critically upon the magnetic concentration. For length scales (1/q)<ξ, the structure is fractal, and the magnetic excitations are fractons, with a characteristic dispersion law. The fracton excitations are (strongly) spatially localized. The magnons are expected to be extended in the very long length scale limit, with the possibility of Anderson (weak) localization for length scales longer than ξ. The magnetic excitations cross over from magnon to fracton at an energy ω[sub c]∝ξ[sup −[1+(θ/2)]], where θ is the anomalous diffusion exponent. We have calculated the scattering form factor I(q,ω) for magnetic excitations of a d=3 simple cubic antiferromagnet within the effective medium approximation (EMA), as a function energy transfer ω and momentum transfer q. We find that at small fixed q (within the magnon regime), p>p[sub c], I(q,ω) is sharply peaked at the magnon frequency. Near to p[sub c], a second (but small) peak at ω[sub c] is visible on the asymmetric high‐energy tail of I(q,ω). For larger fixed q (within the fracton regime), I(q,ω) is centered about the fracton frequency, although it is quite broad, reflecting the strong spatial scattering of fractons. | Keywords: | Antiferromagnetic materials Antiferromagnetism Magnons Fractals Correlations Percolation theory Spin waves |
Publisher: | American Institute of Physics | Journal: | Journal of applied physics | ISSN: | 0021-8979 | EISSN: | 1089-7550 | DOI: | 10.1063/1.338662 | Rights: | © 1987 American Institute of Physics. This article may be downloaded for personal use only. Any other use requires prior permission of the author and the American Institute of Physics. The following article appeared in R. Orbach & K. W. Yu et al., J. Appl. Phys. 61, 3689 (1987) and may be found at http://link.aip.org/link/?jap/61/3689. |
Appears in Collections: | Journal/Magazine Article |
Files in This Item:
File | Description | Size | Format | |
---|---|---|---|---|
Orbach_Magnons_factons_diluted.pdf | 952.31 kB | Adobe PDF | View/Open |
Page views
151
Last Week
1
1
Last month
Citations as of May 28, 2023
Downloads
133
Citations as of May 28, 2023
SCOPUSTM
Citations
25
Last Week
0
0
Last month
1
1
Citations as of May 25, 2023
WEB OF SCIENCETM
Citations
26
Last Week
0
0
Last month
0
0
Citations as of May 25, 2023

Google ScholarTM
Check
Altmetric
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.